Hi all, I am knew here and hoping to get some advice regarding hallucinations.
My Mum was diagnosed almost 20 years ago with Parkinson’s but the last year things have got much worse. She has been paralyzed since the summer and is suffering hallucinations and delusions. She was started on a very low dose of anti-psychotics about 8 weeks ago.
Initially things improved but over the last week or so the hallucinations have got worse and she is very distressed. It is worse at night and she is afraid to go to sleep. s
She is currently in a care home for respite care. I raised the issue of the worsening hallucinations with a nurse there and was told there is nothing they can do, that she is on the right medication and the hallucinations are something we have to accept as just part of Parkinson’s. I do not think this is right. Surely the medication should be regularly reviewed and tweaked if not working? It surely takes longer than 8 weeks to get the dosage\ combination correct?
Any advice? Thanks in advance!